# SDR CA040707001

- Difficulty date: March 12, 2004
- Submitted: January 5, 2005
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 20,586 hours
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Seal
- Part number: 406340105101
- Condition: Worn
- Location: T/R Gearbox
- Component: Tail Rotor Gear
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TAIL ROTOR GEARBOX CHIP DETECTOR HAS ILLUMINATED IN FLIGHT.  THE GEARBOX WAS SUBSEQUENTLY REMOVED FROM AIRCRAFT, REPLACED WITH SERVICEABLE UNIT AND AIRCRAFT WAS RETURNED TO SERVICE.  UPON DISMANTLING OF THE GEARBOX IT WAS DISCOVERED THAT THE SEALING LIP WORE THROUGH ALLOWING THE TENSION SPRING TO CONTACT WEAR SLEEVE, RESULTING IN THE GENERATION OF METALLIC PASTE/SLUDGE.
